MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH CONICAL EXTRACTION SCREW FOR 3.5MM SCREWS; EXTRACTOR

OBERDORF SYNTHES PRODUKTIONS GMBH CONICAL EXTRACTION SCREW FOR 3.5MM SCREWS; EXTRACTOR
Catalog Number 309.521
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter is synthes sales representative.Upon visual inspection, the distal tip of the device had stripped threads.There was also discoloration noted.There remaining of the device showed surface wear consistent with use which would not impact the functionality of the device.Because of the damages, the complaint relevant dimensions cannot be checked to print specifications anymore.The manufacturing review shows that the production procedure was according to the specifications and there were no issues that would contribute to this complaint condition.Due to the stripped thread, the complaint condition is rated as confirmed.Because of the damage, it is not possible to measure the relevant dimension.The damage is clearly caused post manufacturing.Due to the damage signs we can assume that this product was an often and intensive used instrument.The damage at the tip indicates that a mechanical overloading situation during its use could likely caused the deformation of the tip.End of life of a device is normally determined by wear and damage due to use.Evidence of damage and wear on a device may include but is not limited to corrosion (i.E.Rust, pitting), discoloration, excessive scratches, flaking, wear and cracks.Improperly functioning devices, devices with unrecognizable markings, missing or removed (buffed off) part numbers, damaged and excessively worn devices should not be used.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed as no product related issue could be detected.Device history lot, part: 309.521, lot: 9771187, manufacturing site: (b)(4), release to warehouse date: 29.Feb.2016.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance's were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on an unknown date, a patient underwent an osteosynthesis surgery with the proximal humerus internal locking system (philos) due to a fracture.During the implantation of the proximal humeral plate, it was impossible to remove the plate from the insertion handle.The surgeon removed the implanted plate due to it was impossible to detach the insertion handle and another plate was implanted but not mini-invasive.There was a surgical delay of at least 2 hours.Procedure and patient outcome are unknown.Concomitant device: unknown screw (part# unknown, lot# unknown, quantity# unknown).This report is for one (1) conical extraction screw for 3.5mm screws.This is report 3 of 4 for (b)(4).This complaint has been updated with the 4 of 14 devices.Please see the linked complaint (b)(4) for the additional ten devices.

Brand Name
CONICAL EXTRACTION SCREW FOR 3.5MM SCREWS
Common Device Name
EXTRACTOR
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key8651511
Report Number8030965-2019-64656
Device Sequence Number2075406
Product Code HWB
UDI-Device Identifier07611819204409
UDI-Public(01)07611819204409
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number309.521
Device Lot Number9771187
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/30/2019
Initial Report FDA Received Date05/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1